Alert archive / West Virginia / Wind Advisories in 2015
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 9, 2015, 1:39 AM EST for Barbour County, Upshur County, West Virginia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 1:39 AM EST (06:39 UTC)
- Expired
- Jan 9, 2015, 11:17 AM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS71 KRLX 090639 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 139 AM EST FRI JAN 9 2015 ...STRONG GUSTY WINDS INTO THIS AFTERNOON... WVZ035>040-046-047-091445- /O.NEW.KRLX.WI.Y.0001.150109T0639Z-150109T1800Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 139 AM EST FRI JAN 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS EXPOSED HIGH TERRAIN. * TIMING...THIS MORNING INTO EARLY AFTERNOON. * IMPACTS...WEAK TREE DAMAGE...DEBRIS ON ROADS...POWER FLUCTUATIONS OR EVEN OUTAGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. SUDDEN CROSS WINDS WILL AFFECT MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KTB
1 follow-up statement
217 WWUS71 KRLX 091617 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1117 AM EST FRI JAN 9 2015 WVZ035>040-046-047-091730- /O.CAN.KRLX.WI.Y.0001.000000T0000Z-150109T1800Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1117 AM EST FRI JAN 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. DOPPLER RADAR...SURFACE OBSERVATIONS AND MODEL DATA INDICATE THAT THE THREAT FOR STRONG GUSTY WINDS REACHING OR EXCEEDING WIND ADVISORY CRITERIA WILL NOT MATERIALIZE TODAY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS UP TO 26 MPH WILL BE POSSIBLE ALONG THE COLD FRONT CROSSING THE AREA THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 9, 1:20 AM EST, 19 minutes earlier.
Area forecast discussion, Jan 9, 1:20 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EST FRI JAN 9 2015
.SYNOPSIS...
WINDY TODAY AS A COLD FRONT SWEEPS THROUGH TODAY. DRIER ARCTIC AIR
MASS TONIGHT. HIGH PRESSURE BUILDS IN OVERNIGHT INTO SATURDAY.
MILDER AIR ON SUNDAY.
&&
.NEAR TERM /THROUGH TODAY/...
LATE NIGHT UPDATED...
STRENGTHENING LOW LEVEL JET AS MIXED DOWN CAUSING TEMPERATURES TO
JUMP. HAVE UPDATED TO INCLUDE 30 TO 35 KNOT WINDS...AND WILL
CONTINUE THOSE GUSTS WITH THE COLD FRONT TOO. HAVE THE FRONT
REACHING THE OHIO VALLEY COUNTIES BETWEEN 12 AND 14Z THEN SWEEP
THROUGH WEST VIRGINIA 14Z TO 18Z. WILL REEVALUATE THE WIND...BUT
CURRENTLY HAVE JUST BELOW ADVISORY CRITERIA.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
THIS PERIOD WILL SEE A RELAXATION OF THE ARCTIC AIR BY SUNDAY. WE
WILL BE BACK TO NEAR NORMAL TEMPERATURES BY SUNDAY AFTERNOON AS THE
UPPER FLOW BACKS AND ALLOWS A LOW PRESSURE SYSTEM TO APPROACH FROM
THE SOUTHWEST. MODELS ARE CLOSE IN THE MASS FIELDS. IN THE
MEANTIME...ARCTIC HIGH PRESSURE WILL RULE WITH CONTINUED DRY AND
VERY COLD WEATHER. LINGERING MOUNTAIN SNOW SHOWERS END EARLY FRIDAY
NIGHT AS THE ARCTIC HIGH PRESSURE BUILDS IN LATER FRIDAY AND
SATURDAY. WINDS WILL DIE DOWN LATER FRIDAY NIGHT AS THE HIGH CENTER
BEGINS TO SETTLE IN...BUT CANNOT RULE OUT A WIND CHILL ADVISORY
ACROSS THE NORTH AND MOUNTAINS FRIDAY NIGHT. WILL MENTION THIS
POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. OTHERWISE...LOOK FOR
TEMPERATURES WELL BELOW NORMAL BUT NO RECORD LOWS ARE EXPECTED. AS
THE HIGH SHIFTS EAST AND THE LOW APPROACHES...CLOUDS WILL INCREASE
SUNDAY AND SOUTHERLY FLOW WILL HAVE TEMPERATURES CLIMBING BACK TO
THE UPPER 30S AND LOWER 40S SUNDAY AFTERNOON. PRECIPITATION...HOWEVER
WILL HOLD OFF UNTIL AFTER THIS PERIOD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
POTENTIALLY AN UNSETTLED PATTERN SETTING UP IN THE EXTENDED. A SPLIT
FLOW PATTERN WILL MEAN AN ACTIVE S STREAM DOING BATTLE WITH N STREAM
COLD AIR. APPEARS SEVERAL WEAK SYSTEMS IN THE S STREAM WILL HAVE TO
BE MONITORED. A KEY PLAYER WILL BE STRENGTH OF COLD SURFACE HIGH
PROGGED TO SET UP OVER THE GREAT LAKES. JUST HOW MUCH COLD AIR WILL
BE SUPPLIED FOR THE S STREAM SYSTEMS TO WORK WITH REMAINS IN
QUESTION ALONG WITH N EXTENT OF LIGHT PRECIP FROM S STREAM WAVES.
HAVE GENERALLY FOLLOWED HPC GUIDANCE AT THIS POINT...INCORPORATING
SOME DETAIL FROM LATEST ECMWF. ELECTED TO LEAVE OUT OF HWO FOR NOW
UNTIL SOME OF THE DETAILS CAN COME INTO BETTER FOCUS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE STRENGTHENING LOW LEVEL JET HAS MIXED DOWN TO THE GROUND AND
CAUSED A MAJOR CHANGE IN OUR WIND FORECAST. DID INCLUDE SOME LLWS
AT CRW FOR A FEW HOURS...BEFORE STRONGER WINDS AT SURFACE.
HAVE SURFACE WIND GUSTS OF 30 TO 35 KNOTS POSSIBLE AT THROUGH ABOUT
20Z.
HAVE THE REINFORCING ARCTIC FRONT SWEEPING THROUGH PKB-HTS 12Z TO
14Z...THEN THRU THE WV MOUNTAINS 16 TO 18Z.
STILL HAVE THE CEILINGS LOWERING ALONG AND IN THE WAKE OF THE
FRONT...WITH CEILINGS AROUND 2 THSD FT IN LOWLANDS...AND 1 TO 2 THSD
FT OVER MOUNTAINS. HAVE THOSE CLOUDS BECOMING SCATTERED IN SOUTHEAST
OHIO AND MID OHIO VALLEY AROUND HTS-PKB 00Z TO 06Z SATURDAY.
SOME IFR IN SNOW SHOWERS WILL LIKELY DEVELOP OVER THE CENTRAL WV
MOUNTAINS AFTER 15Z...BUT TRIED TO KEEP EKN MOSTLY MVFR IN SNOW
SHOWERS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIO: BRIEFLY LOWER VSBY IN SNOW SHOWERS THAN
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 01/09/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H H H M H H H H
HTS CONSISTENCY H H H H H H M M M H H M
BKW CONSISTENCY H H H H H H H M M M M M
EKN CONSISTENCY H H H H H L M M M H H H
PKB CONSISTENCY H H H H M M H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
IFR POSSIBLE SUNDAY NIGHT AND MONDAY IN MIXED PCPN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/JMV/30
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...ARJ
AVIATION...KTBHazardous weather outlook, Jan 8, 2:34 PM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 234 PM EST THU JAN 8 2015 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>018-024>027-033- 034-091945- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL- WYOMING- 234 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-028>032-035>040-046-047-091945- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 234 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIND CHILL ADVISORY MAY BE NEEDED FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:29 AM EST | Wind Chill Advisory | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor and 3 more | 30 hr |
Nearby
Wind Advisories in West Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.